What Caused my Bad Reaction to Lidocaine?
Doctor Answers 1
???PA hit a blood vessel
There are a few things that are confusing here.
I am not sure why the PA was diluting the Xylocaine, why not just use 1% Xylociane.It sounds to me like the PA hit a blood vessel which caused the swelling. The Xylocaine would have been absorbed, but it would take a bit more time before swelling from unintened vascular puncture would resolve. Without photographs it is hard to tell exactly what happened although your description did allow be to visualize it pretty well.
You did do the correct thing by using ice. I too am a bit surprised (and disappointed) that the PA did not want to see you to help remedy the problem.
My suggestion would be to take the syringe and make an appointment with a board certified plastic surgeon or dermatologist. I suspect that if this place was a "medi-sap" in a mall that the "medical director" is not one of the above, since usually those are run by "non-core" physicians for their monetary gain. If your lower lip needs a touch up, a dental block could be administered , but you might try someone whose skill level is highter. I would not necessarily be afraid of a dental block because what you are describing to me does not potray an allergic reaction.
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.